MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE 23G ETW X 7MM PEN NEEDLE US

BD MEDICAL - DIABETES CARE 23G ETW X 7MM PEN NEEDLE US
Model Number 4736989
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 23g etw x 7mm pen needle us needle container lid was damaged.This was discovered before use.The following information was provided by the initial reporter: contractor performs visual inspection of all needles delivered from bd.For clarity visual inspection is non-destructive check of the external appearance of the bd needle container.During the inspection of lot, one needle container lid was noted to be punctured by some piece of metal, likely the needle itself.
 
Additional Manufacturer Narrative
H.6.Investigation summary customer returned photos of a 7mm, 23g pen needle.Customer states that the needle container lid was punctured by some piece of metal, likely the needle itself.The photos were examined and exhibited what appears to be the non patient end of the cannula sticking through the tear drop label.A complaint history check was performed and this is the 1st related complaint for cannula through shield tear drop label on lot # 7152649.Bd was able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: customer returned (1) sealed 7mm, 23g pen needle from lot # 7152649.Customer states that the needle container lid was punctured by some piece of metal, likely the needle itself.The returned pen needle was examined and exhibited the non patient end of the cannula through the tear drop label, exposing the cannula.A review of the device history record was completed for batch# 7152649.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Investigation conclusion: bd was able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: the needle through shield (tear drop label) was determined to be a double cannula.There are cameras on the line to detect double cannula.At this time a root cause could not be determined.The challenge for double cannula camera all passed.There were no issues noted.Dhr and log book entries were looked at, nothing was found pertaining to this defect.There were no quality notifications during the timeframe of the production of this batch.Rationale: based on the investigation, no additional investigation and no capa is required at this time.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
23G ETW X 7MM PEN NEEDLE US
Common Device Name
NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9456086
Report Number1920898-2019-01417
Device Sequence Number2535856
Product Code FMI
UDI-Device Identifier00382904736989
UDI-Public00382904736989
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model Number4736989
Device Catalogue Number47369802
Device Lot Number7152649
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer10/23/2019
10/23/2019
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/15/2020
02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;